Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 136, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 9, 2011, 3:41 AM CDT for Bexar County, Comal County, Guadalupe County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2011, 3:41 AM CDT (08:41 UTC)
- Expired
- Oct 9, 2011, 4:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bexar County, TX, Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 23 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2637 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
029 WUUS54 KEWX 090841 SVREWX TXC029-091-187-090915- /O.NEW.KEWX.SV.W.0136.111009T0841Z-111009T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 341 AM CDT SUN OCT 9 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BEXAR COUNTY... SOUTHERN COMAL COUNTY... WEST CENTRAL GUADALUPE COUNTY... * UNTIL 415 AM CDT. * AT 339 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TIMBERWOOD PARK TO CIBOLO...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF UNIVERSAL CITY TO UNIVERSAL CITY...AND MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE SPRING BRANCH...GARDEN RIDGE AND NEW BRAUNFELS. LAT...LON 2976 9806 2950 9820 2967 9855 2989 9845 TIME...MOT...LOC 0841Z 270DEG 22KT 2966 9845 2956 9820 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 3:35 AM CDT, 6 minutes earlier.
Area forecast discussion, Oct 9, 3:35 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 335 AM CDT SUN OCT 9 2011 .DISCUSSION... WV SAT IMAGERY SHOWS THE UPPER LEVEL TROUGH SWINGING THROUGH WEST TEXAS WITH CONVECTION AHEAD OF IT FROM ABILENE TO NEAR LAREDO. CONVECTION STRETCHED ACROSS OUR CWA FROM BURNET TO DILLEY. STORMS ARE MOVING TOWARD THE EAST AND NORTHEAST. SHOWERS ARE MOVING THROUGH THE SAN ANTONIO AREA. SHOULD SEE STRONG WINDS WITH EMBEDDED THUNDERSTORMS. GUSTS UP TO 50 MPH ARE LIKELY. WITH LOCALLY HEAVY RAIN TO CONTINUE HAVE ISSUED A FLASH FLOOD WATCH FOR MOST OF THE NORTHERN HALF OF THE FORECAST AREA. MODELS IN GOOD AGREEMENT ON UPPER TROUGH CONTINUING THROUGH THE AREA DURING THE DAY SUN INTO MON. BEST CHANCE FOR RAIN WILL SUN THROUGH THE EVENING. STILL HAVE LOW END CHANCE POPS FOR MON. HIGHEST POPS SUN WILL BE OVER THE NORTHEASTERN COUNTIES. LOCALLY HEAVY RAIN IS POSSIBLE ALONG AND EAST OF I35 DURING THE DAY SUN. ADDITIONAL RAINFALL OF ONE TO TWO INCHES POSSIBLE FROM SAN ANTONIO NORTHEASTWARD. HIGHEST QPF WILL BE NORTH OF AUSTIN. RAINFALL WILL TAPER OFF SUN NIGHT INTO MON AS THE TROUGH LIFTS OF TO THE NORTHEAST. UPPER FLOW WILL BECOME SOMEWHAT ZONAL AND EVENTUALLY A RIDGE WILL BUILD IN FROM THE WEST. AS THIS TRANSITION OCCURS...DRIER AND WARMER WEATHER WILL MOVE IN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 79 69 87 66 89 / 70 60 30 10 10 AUSTIN BERGSTROM INTL AIRPORT 80 64 85 60 88 / 70 50 30 10 10 NEW BRAUNFELS MUNI AIRPORT 80 65 85 62 88 / 70 50 30 10 10 BURNET MUNI AIRPORT 77 64 82 63 85 / 80 60 30 10 10 DEL RIO INTL AIRPORT 82 65 83 66 85 / 60 60 20 10 10 GEORGETOWN MUNI AIRPORT 79 64 83 62 86 / 70 60 30 10 10 HONDO MUNI AIRPORT 81 64 87 63 89 / 70 60 30 10 10 SAN MARCOS MUNI AIRPORT 80 66 84 63 87 / 70 50 30 10 10 LA GRANGE - FAYETTE REGIONAL 83 68 85 65 89 / 60 30 30 20 20 SAN ANTONIO INTL AIRPORT 80 68 85 66 87 / 70 50 30 10 10 STINSON MUNI AIRPORT 82 69 88 68 89 / 70 50 30 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...EDWARDS...GILLESPIE...GUADALUPE...HAYS...KENDALL...KERR... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...05
Hazardous weather outlook, Oct 8, 5:01 AM CDT, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CDT SAT OCT 8 2011 TXZ171>173-183>194-202>209-217>225-228-091015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 501 AM CDT SAT OCT 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND STRONG THUNDERSTORMS TODAY AND TONIGHT WILL PRODUCE LOCALLY HEAVY RAIN OF 2 TO 4 INCHES MAINLY OVER AREA ALONG AND WEST OF A HARPER TO KERRVILLE TO EAGLE PASS LINE WITH AMOUNTS OF 1 TO 2 INCHES TO THE EAST. THE STRONG THUNDERSTORMS WILL BE MAINLY ACROSS THE RIO GRANDE PLAINS WHERE DOWN BURST WINDS OF 40 TO 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH MONDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 8, 11:13 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 PM CDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLOOD 1 N UVALDE 29.23N 99.78W
10/08/2011 UVALDE TX TRAINED SPOTTER
FARM TO MARKET ROAD 1403 NORTH OF UVALDE HAS OVER 2
FEET OF WATER RUNNING OVER IT.
&&
EVENT NUMBER EWX1100351
PMSpecial weather statement, Oct 9, 12:29 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1229 AM CDT SUN OCT 9 2011 TXZ217-218-228-090630- DIMMIT-MAVERICK-ZAVALA- 1229 AM CDT SUN OCT 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ZAVALA...EXTREME SOUTHERN MAVERICK AND DIMMIT COUNTIES UNTIL 130 AM CDT... AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WASHER TO 20 MILES WEST OF GILSON GROVES...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY DOWNPOURS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LA PRYOR... CRYSTAL CITY... CARRIZO SPRINGS... BATESVILLE... BIG WELLS... WINTER HAVEN... ASHERTON... GILSON GROVES... BRUNDAGE... LOMA VISTA... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Oct 9, 1:29 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 129 AM CDT SUN OCT 9 2011 TXZ203-204-218-219-228-090730- DIMMIT-FRIO-MEDINA-UVALDE-ZAVALA- 129 AM CDT SUN OCT 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ZAVALA...SOUTHEASTERN UVALDE...SOUTHWESTERN MEDINA...FRIO AND EASTERN DIMMIT COUNTIES UNTIL 230 AM CDT... AT 124 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF KNIPPA TO 9 MILES WEST OF DIVOT TO 8 MILES SOUTHEAST OF GILSON GROVES...AND MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... PEARSALL... DILLEY... BLUFF... FRIO TOWN... DIVOT... LIGHT... DERBY... YANCEY... MOORE... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Oct 9, 2:19 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 219 AM CDT SUN OCT 9 2011 TXZ204-205-219-220-090815- ATASCOSA-BEXAR-FRIO-MEDINA- 219 AM CDT SUN OCT 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATASCOSA...BEXAR... EASTERN MEDINA AND EASTERN FRIO COUNTIES UNTIL 315 AM CDT... AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEA WORLD TO DEVINE TO 5 MILES EAST OF DERBY...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SAN ANTONIO... CHARLOTTE... UNIVERSAL CITY... POTEET... JOURDANTON... PLEASANTON... CHRISTINE... NATALIA... THE DOMINION... LEON VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Local storm report, Oct 9, 2:27 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
227 AM CDT SUN OCT 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 1 W LACKLAND AFB 29.38N 98.64W
10/09/2011 BEXAR TX BROADCAST MEDIA
SEVERAL POSTAL TRUCKS OVERTURNED ON VALLEY HI DR. NEAR
LOOP 410 IN SW SAN ANTONIO
&&
EVENT NUMBER EWX1100352
CALocal storm report, Oct 9, 3:25 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 AM CDT SUN OCT 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM TSTM WND GST 2 W PLEASANTON 28.96N 98.52W
10/09/2011 M53 MPH ATASCOSA TX TRAINED SPOTTER
TREES DOWN NEAR PLEASANTON... AWOS MEASURED A GUST TO
53 MPH
&&
EVENT NUMBER EWX1100353
CAThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:46 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 104 min |
| Oct 8, 9:29 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 2 hr |
| Oct 8, 11:15 PM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Medina, Real, Uvalde | 105 min |
| Oct 8, 11:28 PM CDT | Areal Flood Advisory | EWX | Maverick | 2 hr |
| Oct 9, 12:49 AM CDT | Areal Flood Advisory | EWX | Bandera, Frio, Gillespie, Kendall, Kerr, Llano and 1 more | 3 hr |
| Oct 9, 1:35 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Gillespie and 3 more | 3 hr |
| Oct 9, 2:38 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 3 hr |
| Oct 9, 3:02 AM CDT | Flash Flood Watch | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 14 more | 12 hr |
| Oct 9, 3:21 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Hays, Kendall | 2 hr |
| Oct 9, 3:28 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Comal, Hays, Kendall, Travis and 1 more | 3 hr |
| Oct 9, 4:04 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Oct 9, 4:25 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| Oct 9, 5:13 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 3 hr |
| Oct 9, 5:41 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Oct 9, 6:21 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Oct 9, 8:04 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 116 min |
| Oct 9, 10:33 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.